Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Blood test showing high cholesterol levels and CKD. Advised to take statins. Side effects?

Following a visit to my GP yesterday following a high cholesterol reading from blood tests, he has advised I am at Stage 3 in CKD and that I should take Statins, firstly I was alarmed because I had never been told I was at Stage 1 or 2! and secondly I have heard such adverse reports of people on Statins I am very scared to take them. How can I have reached Stager 3 without prior knowledge of stages 1 and 2?
Asked On : Fri, 6 Jul 2012
Answers:  1 Views:  37
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Nephrologist 's  Response
Thanks for the query.
Do you have diabetes or hypertension?
CKD is often is asymptomatic in the initial stages and diagnosis can be reached only by blood/urine tests.
Statins are given to control blood cholesterol levels. Like any other medication they can cause adverse effects in a small percent of people taking them. Thus it has to be taken under the supervision of your physician.
Hope this helps
Good luck.
Answered: Tue, 13 Aug 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor